, Volume 23, Issue 7-8, pp 1843-1850
Date: 15 Nov 2012

Adaptive optimal control for a class of continuous-time affine nonlinear systems with unknown internal dynamics

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

This paper develops an online algorithm based on policy iteration for optimal control with infinite horizon cost for continuous-time nonlinear systems. In the present method, a discounted value function is employed, which is considered to be a more general case for optimal control problems. Meanwhile, without knowledge of the internal system dynamics, the algorithm can converge uniformly online to the optimal control, which is the solution of the modified Hamilton–Jacobi–Bellman equation. By means of two neural networks, the algorithm is able to find suitable approximations of both the optimal control and the optimal cost. The uniform convergence to the optimal control is shown, guaranteeing the stability of the nonlinear system. A simulation example is provided to illustrate the effectiveness and applicability of the present approach.